Portugaliæ Mathematica   EMIS ELibM Electronic Journals PORTUGALIAE
Vol. 51, No. 3, pp. 395-404 (1994)

Previous Article

Next Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home



A Note on the Asymptotics of Perturbed Expanding Maps

Mark Pollicott

Warwick University, Department of Mathematics,
Warwick University, Coventry CV4 7AL - ENGLAND

Abstract: Given any analytic expanding map $f: M \to M$ on a compact manifold $M$, it is well-known that $f:M \to M$ is exponentially mixing with respect to the smooth invariant measure $\mu$. Our first result is that although for linear expanding maps on tori the rate of mixing is arbitrarily fast, generically this is \Sle{not} the case.\Prgrf For random compositions of $\epsilon$-close analytic expanding maps $g:M\to M$ which also preserve $\mu$ and we show that the rate of mixing for the composition has an upper bound which can be made arbitrarily close to that for the single transformation $f$ by choosing $\epsilon>0$ sufficiently small.

Full text of the article:

Electronic version published on: 29 Mar 2001. This page was last modified: 27 Nov 2007.

© 1994 Sociedade Portuguesa de Matemática
© 1994–2007 ELibM and FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition